Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 258, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 31, 2016, 3:08 PM EDT for Dougherty County, Mitchell County, Worth County, Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 31, 2016, 3:47 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dougherty County, GA, Mitchell County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 120 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:15 PM EDT | TSTM WND DMG | Putney, GA | TREE DOWN |
| Jul 31, 3:20 PM EDT | TSTM WND DMG | 3 Ese East Albany, GA | TREE DOWN ON JOHNSON RD. TIME ESTIMATED BY RADAR. |
| Jul 31, 3:25 PM EDT | TSTM WND DMG | 5 Sse Putney, GA | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WUUS52 KTAE 311908
SVRTAE
GAC095-205-321-312000-
/O.NEW.KTAE.SV.W.0258.160731T1908Z-160731T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DOUGHERTY COUNTY IN GEORGIA...
NORTHEASTERN MITCHELL COUNTY IN GEORGIA...
SOUTHWESTERN WORTH COUNTY IN GEORGIA...
* UNTIL 400 PM EDT
* AT 308 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARINE CORPS
LOGISTICS BASE...OR NEAR PUTNEY...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUTNEY...ALBANY...MARINE CORPS LOGISTICS BASE...TURNER CITY...
EAST ALBANY...BRIDGEBORO...CRESTWOOD...SYLVESTER AIRPORT...
RED ROCK...LIVINGSTON...ACREE...PECAN CITY...RADIUM SPRINGS...
PARKERVILLE...ALFORDS AND WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3139 8390 3139 8417 3141 8417 3142 8415
3143 8414 3144 8414 3144 8417 3162 8416
3162 8389
TIME...MOT...LOC 1908Z 267DEG 7KT 3150 8402
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
535
WWUS52 KTAE 311947
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT SUN JUL 31 2016
GAC095-205-321-311957-
/O.CAN.KTAE.SV.W.0258.000000T0000Z-160731T2000Z/
DOUGHERTY GA-MITCHELL GA-WORTH GA-
347 PM EDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGHERTY...
NORTHEASTERN MITCHELL AND SOUTHWESTERN WORTH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3139 8390 3139 8417 3141 8417 3142 8415
3143 8414 3144 8414 3144 8417 3162 8416
3162 8389
TIME...MOT...LOC 1945Z 267DEG 7KT 3150 8393
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:52 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 31, 2:52 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 252 PM EDT SUN JUL 31 2016 .NEAR TERM [Through Tonight]... High pressure remains in place over the northern Gulf coast with an upper level shortwave trough over the Great Lakes. We have plentiful moisture on tap with satellite PW estimates around 2" over much of the area and the SPC mesoanalysis shows MLCAPE around 2000 J/kg and SBCAPE around 3000 J/kg across the area. Between seabreeze forcing, enhanced upper level divergence to our north from the trough, and the available moisture and instability, we've already seen an active start to convection this afternoon. Scattered to numerous thunderstorms will continue through the evening hours and are expected dissipate shortly after sunset. Overnight minimum temperatures will be in the mid 70s, about 80 near the immediate coastline. .SHORT TERM [Monday Through Tuesday Night]... A deep layer ridge will remain in place over our area during the beginning of the week, with seasonably hot and humid conditions persisting. While no significant upper level forcing is expected, PWAT values of 2" or greater are expected throughout the period, so ample moisture will be present. Combined with sea breeze forcing and decent instability, this will result in decent coverage of scattered showers and thunderstorms each afternoon and early evening across our area. Precipitation chances will mainly be in the 30-50% range inland each day, with highs in the low-mid 90s and lows in the mid 70s. Along the coast, highs in the upper 80s and lows in the upper 70s are expected. .LONG TERM [Wednesday Through Sunday]... No significant differences from the short term are expected during this period, with the upper level jet remaining well to our north and a deep ridge prevailing. One minor exception could be a weak stationary front projected to stretch across the Carolinas and southwestward into Georgia, which could help enhance convection across our northeastern areas Thursday and Friday. Otherwise, high PWAT values and sea breeze forcing will continue to drive scattered showers and thunderstorms each afternoon and early evening, with mainly isolated showers/storms possible overnight through the morning hours. && .AVIATION [Through 18Z Monday]... Thunderstorms directly affecting terminals may cause gusty, variable winds and reduction in visibility to IFR levels, but otherwise VFR conditions are expected to prevail through the period. Winds will be mostly below 10 knots and from the southwest. && .MARINE... Light winds generally from 5 to 10 knots will prevail through the next several days, leading to seas around a foot or less each day. && .FIRE WEATHER... RH values will remain well above critical thresholds for the next several days. Therefore, no hazardous fire weather conditions are expected. && .HYDROLOGY... No widespread flooding is anticipated. As usual for this time of year, isolated areas of minor flooding cannot be ruled out due to slow moving thunderstorms producing heavy rain. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 75 94 76 / 10 30 20 40 30 Panama City 80 89 79 89 79 / 20 30 10 30 20 Dothan 74 91 74 92 74 / 30 50 30 40 10 Albany 75 93 74 93 75 / 30 50 40 30 20 Valdosta 75 93 73 94 74 / 30 40 30 40 30 Cross City 75 93 74 94 75 / 20 30 20 30 20 Apalachicola 78 89 78 90 78 / 10 30 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Moore MARINE...Lahr FIRE WEATHER...Pullin HYDROLOGY...Lahr
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:38 PM EDT | Areal Flood Advisory | TAE | Dougherty, Irwin, Tift, Worth | 112 min |
| Jul 31, 1:54 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 51 min |
| Jul 31, 2:34 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Miller, Seminole | 41 min |
| Jul 31, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 43 min |
| Jul 31, 3:22 PM EDT | Areal Flood Advisory | TAE | Baker, Early, Miller, Mitchell | 3 hr |
| Jul 31, 3:45 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 45 min |
| Jul 31, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 39 min |
| Jul 31, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.